Questions? Call 1 (877) 469-4584
Schedule a free consultation.

Warning! Cannabis Laced With Fentanyl Can Be Deadly

Table of Contents

Table of Contents

For thousands of years, people have used cannabis as a safe and effective medicine without fear of negative side effects or death. However, the truth is that cannabis, when taken in its natural and whole molecule form, is still just as safe as ever but the illegal market has created a dangerous and potentially deadly monster: fentanyl-laced cannabis. Can you imagine needing to take a dose of Narcan because of using cannabis? Unfortunately, this is becoming a reality and we need to discuss why this is a serious problem and how to protect our patients and their loved ones. 

Firstly, let’s take a look at what Fentanyl is and why it is so deadly. Fentanyl is an extremely potent opioid, 50 to 100 times more powerful than morphine! A dose as small as only 2 mgs can be deadly. Last year in the state of Connecticut, authorities responded to 40 deaths that were suspected of being related to cannabis laced with fentanyl- in one month alone! Law enforcement officials have also found overdose deaths connecting cannabis and fentanyl in New York and Michigan. In Los Angeles, Madeline Hilliard, an ambulance driver, reported seeing a deadly overdose from fentanyl-laced cannabis. She reports: “The marijuana is being divided up for packaging and selling on the same table that fentanyl was previously being packaged on and the table, or the surface that all that was happening on, was not adequately sanitized.” This is sadly becoming a nationwide problem. What once was brushed off as a myth is now, sadly, a reality that we need to address.

So how can we end overdose from fentanyl-laced cannabis? For starters, law enforcement and health officials across the nation are issuing statements warning the public about the risks of mixing cannabis with fentanyl. They are also educating the public about medications such as Narcan and Naloxone which can reverse the symptoms of opioid overdose when used quickly enough. It is also important for people to be aware of what the symptoms of opioid overdose look like. The most common symptoms are:

  • Slow and shallow breathing
  • Drowsiness or loss of consciousness
  • Limp body
  • Pale, blue, or cold skin
  • Choking sounds
  • Constricted pupils

The best way to prevent overdose from fentanyl is to never ingest fentanyl in any form. There is no way to tell the difference between safe cannabis and cannabis that has been laced as they are visibly indistinguishable. When purchasing your medical cannabis products, it is important to research your supplier and familiarize yourself with their sources. This can be assured by purchasing only from licensed and reputable companies. At King Harvest, our medicine is independently tested and verified by a third-party laboratory. This ensures that all of our products are safe and free from any additives, including fentanyl. Additionally, we provide detailed dosing instructions on an individual case-by-case basis for each of our patients. 

Sources:

https://www.cdc.gov/opioids/basics/fentanyl.html

https://www.forensicmag.com/581405-Forensic-Lab-Confirms-First-Case-of-Fentanyl-laced-Marijuana-in-the-U-S/?catid=26400

https://www.kktv.com/2022/03/09/some-marijuana-is-being-laced-with-meth-fentanyl-pueblo-according-police/

https://people.com/health/connecticut-warns-of-fentanyl-laced-marijuana-after-sample-tests-positive-for-the-opioid/

https://www.uscannenbergmedia.com/2021/11/30/fentanyl-laced-weed-fact-or-fiction/

https://today.wayne.edu/news/2021/11/30/michigan-poison-drug-information-center-releases-public-health-alert-regarding-fentanyl-laced-marijuana-46563